Alert archive / Tennessee / Special Weather Statements in 2018

Special Weather Statement, NWS Nashville, TN

September 6, 2018Davidson County, Tennessee

NWS Nashville, TN issued this special weather statement at Sep 6, 2018, 12:21 PM CDT for Davidson County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2018, 12:21 PM CDT (17:21 UTC)
Expired
Sep 6, 2018, 12:45 PM CDT
In force
24 min
Issued by
NWS Nashville, TN

County Davidson County, TN

The radar

The Nashville radar (KOHX), 18 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.4 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 920 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
920 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1033 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

087 
WWUS84 KOHX 061721
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
1221 PM CDT THU SEP 6 2018
 
TNZ027-028-061745-
Davidson TN-Wilson TN-
1221 PM CDT THU SEP 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON AND WEST
CENTRAL WILSON COUNTIES UNTIL 1245 PM CDT...

At 1220 PM CDT, Doppler radar was tracking a strong thunderstorm over
Antioch, or 10 miles southeast of Nashville, moving north at 15 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Nashville, La Vergne, Mount Juliet, Oak Hill, Hermitage, Rural Hill,
Antioch, Belinda City, Berry Hill and Percy Priest Lake.

LAT...LON 3622 8645 3608 8649 3610 8652 3606 8653
      3608 8653 3608 8654 3609 8655 3607 8655
      3606 8656 3604 8656 3603 8659 3600 8662
      3602 8675 3604 8678 3624 8682
TIME...MOT...LOC 1720Z 179DEG 15KT 3605 8669 

$$

Whitehead

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Sep 6, 11:36 AM CDT, 45 minutes earlier.

Area forecast discussion, Sep 6, 11:36 AM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1136 AM CDT Thu Sep 6 2018

.UPDATE...
FOR MORNING DISCUSSION.

&&

.DISCUSSION...

Scattered showers are developing this morning across the area.
Expect an increase in coverage as the afternoon goes on. A few
storms could become strong with gusty winds and periods of heavy
rainfall. Even with the increase in cloud cover this afternoon
I've decided to increase forecast highs a couple of degrees today
as many places have reached or are within a degree of the
previously forecast high temps. The remainder of the forecast
looks on track. Precip coverage should decrease around sunset
this evening.

&&

.AVIATION...
12Z TAF DISCUSSION.

Influence of tropical system Gordon to continue affecting the
mid-south later today...with affects to a lesser degree tonight.
Scattered storms expected to break out around midday and continue
into the early evening...with isolated showers possible there
after. At current time have left VCTS...with prob30 in expected
peak activity. Cloud bases outside convection again expected to
remain well above 3kft. Late night fog development possible once
again tonight.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......11
AVIATION........07
Hazardous weather outlook, Sep 6, 5:00 AM CDT, 7 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
500 AM CDT Thu Sep 6 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-071030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
500 AM CDT Thu Sep 6 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Sep 6, 12:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
1221 PM CDT THU SEP 6 2018

TNZ027-028-061745-
Davidson TN-Wilson TN-
1221 PM CDT THU SEP 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON AND WEST
CENTRAL WILSON COUNTIES UNTIL 1245 PM CDT...

At 1220 PM CDT, Doppler radar was tracking a strong thunderstorm over
Antioch, or 10 miles southeast of Nashville, moving north at 15 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Nashville, La Vergne, Mount Juliet, Oak Hill, Hermitage, Rural Hill,
Antioch, Belinda City, Berry Hill and Percy Priest Lake.

LAT...LON 3622 8645 3608 8649 3610 8652 3606 8653
      3608 8653 3608 8654 3609 8655 3607 8655
      3606 8656 3604 8656 3603 8659 3600 8662
      3602 8675 3604 8678 3624 8682
TIME...MOT...LOC 1720Z 179DEG 15KT 3605 8669

Whitehead

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 12:50 PM CDTSpecial Weather StatementOHXCheatham25 min
Sep 6, 1:22 PM CDTSpecial Weather StatementOHXMontgomery38 min
Sep 6, 1:29 PM CDTSevere Thunderstorm WarningOHXMontgomery46 min
Sep 6, 1:56 PM CDTSpecial Weather StatementOHXSmith34 min
Sep 6, 4:06 PM CDTSpecial Weather StatementOHXPutnam, White24 min
Sep 6, 4:31 PM CDTSpecial Weather StatementOHXWarren29 min
Sep 6, 4:33 PM CDTSpecial Weather StatementOHXPutnam27 min
Sep 6, 4:44 PM CDTAreal Flood AdvisoryOHXJackson, Overton, Putnam3 hr
Sep 6, 5:20 PM CDTSpecial Weather StatementOHXCannon, DeKalb25 min

Nearby

Special Weather Statements in Tennessee, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.